When would a patient with an edema have an increased volume of - ProProfs Discuss
Topics
Products
Follow Us:

When would a patient with an edema have an increased volume of distribution (Vd)?



A. If the patient was taking an anionic drug
B. If the patient was taking a hydrophobic drug
C. If the patient was taking a hydrophilic drug
D. If an edema always causes an increase in Vd
E. If an edema always causes an decrease in Vd

This question is part of Pharmacology Pharmacokinetics Introduction
Asked by Pharmdnate, Last updated: Feb 17, 2020

+ Answer
Request

4 Answers

Chris Kenway

Chris Kenway, Content Writer, Jacksonville

Answered Feb 01, 2019

The answer to this is letter C. There are some people who are not too familiar with hydrophilic drugs. This type of drugs usually stays in the blood until the extra fluid becomes eliminated. This is usually eliminated through renal extraction.

This explains why there is an increase in the volume distribution. Since this soluble in water, this is not absorbed by the rest of the body. Rather, this is going to be excreted. The best option is for the patient to take hydrophobic drugs so that the volume will become higher.

 

John Adney

John Adney

Answered Nov 07, 2017

The patient is taking hydrophilic drugs. Hydrophilic drugs is drugs soluble in water. Highly soluble in water is easy for the drugs to excrete not absorb. The patient must take drugs higly hydrophobic so that vol of distribution is high

 

John Adney

The patient was taking a hydrophillic drug. with the onset of edema, more plasma fluid would enter the interstitial spaces. this increases the volume of distribution of a hydrophillic drug that was only confined to the plasma
 

John Smith

John Smith

Answered Nov 20, 2016

The patient was taking a hydrophilic drug
 

Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer

Email Sent
We have sent an email to your address "" with instructions to reset your password.